Alert archive / New York / Lake Effect Snow Advisories in 2012

Lake Effect Snow Advisory 15, NWS Buffalo, NY

December 22, 2012Lewis County, Oswego County, New York

NWS Buffalo, NY issued this lake effect snow advisory at Dec 22, 2012, 4:02 PM EST for Lewis County, Oswego County, New York. It took effect at Dec 23, 2012, 1:00 AM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2012, 4:02 PM EST (21:02 UTC)
In effect from
Dec 23, 2012, 1:00 AM EST
Expired
Dec 23, 2012, 3:41 PM EST
In force
15 hr
Issued by
NWS Buffalo, NY

Counties Lewis County, NY, Oswego County, NY

The radar

The Ft Drum radar (KTYX), 19 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

505 
WWUS41 KBUF 222102
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
402 PM EST SAT DEC 22 2012

NYZ006-008-230515-
/O.NEW.KBUF.LE.Y.0015.121223T0600Z-121223T2300Z/
OSWEGO-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...LOWVILLE
402 PM EST SAT DEC 22 2012

...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 1 AM TO 6 PM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 6 PM EST SUNDAY. 

* LOCATIONS...OSWEGO AND LEWIS COUNTIES

* TIMING...OVERNIGHT TONIGHT THROUGH EARLY SUNDAY EVENING.

* ACCUMULATIONS...1 TO 3 INCHES OVERNIGHT AND 2 TO 4 INCHES
  SUNDAY...LEADING TO STORM TOTALS OF 3 TO 6 INCHES IN THE MOST
  PERSISTENT LAKE SNOWS.

* VISIBILITIES...AS LOW AS A HALF MILE AT TIMES.

* IMPACTS...UNTREATED ROADS WILL BECOME SNOW COVERED AND SLICK
  ROADS OVERNIGHT AND SUNDAY. SNOW WILL BE THE HEAVIEST ACROSS
  THE TUG HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

TMA
3 follow-up statements
082 
WWUS41 KBUF 230212
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
912 PM EST SAT DEC 22 2012

NYZ006-008-231015-
/O.CON.KBUF.LE.Y.0015.121223T0600Z-121223T2300Z/
OSWEGO-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...LOWVILLE
912 PM EST SAT DEC 22 2012

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT FROM 1 AM TO 6 PM
EST SUNDAY...

* LOCATIONS...OSWEGO AND LEWIS COUNTIES

* TIMING...OVERNIGHT SATURDAY NIGHT THROUGH EARLY SUNDAY EVENING.

* ACCUMULATIONS...1 TO 3 INCHES OVERNIGHT AND 2 TO 4 INCHES 
  SUNDAY...LEADING TO STORM TOTALS OF 3 TO 6 INCHES IN THE MOST 
  PERSISTENT LAKE SNOWS.

* VISIBILITIES...AS LOW AS A HALF MILE AT TIMES.

* IMPACTS...UNTREATED ROADS WILL BECOME SNOW COVERED AND SLICK 
  ROADS OVERNIGHT AND SUNDAY. SNOW WILL BE THE HEAVIEST ACROSS 
  THE TUG HILL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$
680 
WWUS41 KBUF 230918
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
418 AM EST SUN DEC 23 2012

NYZ006-008-231730-
/O.CON.KBUF.LE.Y.0015.000000T0000Z-121223T2300Z/
OSWEGO-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...LOWVILLE
418 AM EST SUN DEC 23 2012

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST
THIS EVENING...

* LOCATIONS...OSWEGO AND LEWIS COUNTIES

* TIMING...THROUGH EARLY THIS EVENING.

* ACCUMULATIONS...2 TO 4 INCHES THROUGH 6 AM WITH ANOTHER 2 TO 3
  INCHES THROUGH THIS EVENING LEADING TO TOTALS OF 4 TO 7 INCHES.

* VISIBILITIES...AS LOW AS A HALF MILE AT TIMES.

* IMPACTS...UNTREATED ROADS WILL BECOME SNOW COVERED AND SLICK 
  ROADS OVERNIGHT AND SUNDAY. SNOW WILL BE THE HEAVIEST ACROSS 
  THE TUG HILL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

SMITH
298 
WWUS41 KBUF 232041
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
341 PM EST SUN DEC 23 2012

NYZ006-008-232145-
/O.CAN.KBUF.LE.Y.0015.000000T0000Z-121223T2300Z/
OSWEGO-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...LOWVILLE
341 PM EST SUN DEC 23 2012

...LAKE EFFECT SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE LAKE
EFFECT SNOW ADVISORY. 

LAKE SNOWS WILL CONTINUE INTO EARLY TONIGHT. HOWEVER...SNOW
ACCUMULATIONS SHOULD BE MINOR...GENERALLY UNDER TWO INCHES.
THEREFORE...THE LAKE EFFECT SNOW ADVISORY HAS BEEN DISCONTINUED.

$$

TMA

What forecasters said that day

The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow advisory went out at Dec 22, 3:53 PM EST, 9 minutes earlier.

Area forecast discussion, Dec 22, 3:53 PM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
353 PM EST SAT DEC 22 2012

.SYNOPSIS...
SEASONABLY COLD AIR WILL REMAIN ACROSS THE REGION THROUGH THE
WEEKEND WITH LAKE EFFECT SNOW FALLING SOUTH AND EAST OF THE GREAT
LAKES TONIGHT AND SUNDAY. HIGH PRESSURE SLIDING ACROSS THE REGION
SUNDAY NIGHT AND MONDAY WILL BRING A GRADUAL END TO THE LAKE
SNOWS. A NEW STORM SYSTEM WILL APPROACH THE REGION LATER ON
CHRISTMAS EVE AND EARLY CHRISTMAS DAY...BRINGING THE POTENTIAL
FOR A FEW INCHES OF NEW SNOW ACCUMULATION.

&&

.NEAR TERM /THROUGH SUNDAY/...
SNOW AND WINDS CONTINUING A DOWNWARD TREND THIS AFTERNOON.
THEREFORE...ALL WINTER STORM WARNINGS HAVE NOW BEEN CANCELLED AS
WELL AS THE WIND ADVISORIES.

FOR THE MOST PART...EXPECT A QUIETER PERIOD WITH SURFACE RIDGING AND
A WEAKER GRADIENT NOSING INTO THE REGION THROUGH SUNDAY. MAIN
CONCERN FOR THIS PERIOD WILL BE THE POTENTIAL FOR THE REDEVELOPMENT
OF LAKE SNOWS AS THE FLOW BACKS. THERE LOOKS TO BE MORE THAN
ENOUGH OVER-LAKE INSTABILITY FOR SOME ORGANIZED LAKE CONVECTION TO
DEVELOP LAKE TONIGHT...AS THE LONGER WESTERLY FETCH DEVELOPS
ACROSS LAKE ONTARIO. NAM12 AND LOCAL WRF BOTH SUGGESTING THE
POTENTIAL FOR A GEORGIAN BAY CONNECTION. MODEL SOUNDINGS SHOWING
LAKE EQUILIBRIUM HEIGHTS RISING TO AROUND 9K FEET...ALONG WITH
FAVORABLE DENDRITIC GROWTH ZONE MECHANICS. THEREFORE...COULD SEE
A PERIOD OF SNOWFALL RATES UP TO AN INCH PERIOD ACROSS OSWEGO AND
SOUTHERN LEWIS COUNTIES LATER TONIGHT INTO A GOOD PART OF SUNDAY.
A LAKE EFFECT SNOW ADVISORY HAS BEEN FOR THESE TWO COUNTIES.

ELSEWHERE...AS THE FLOW BACKS COULD SEE A LAKE BAND SET UP TOWARDS
THE BUFFALO METRO AREA LATE TONIGHT AND SUNDAY MORNING...BUT LAKE
PARAMETERS HERE DO NOT LOOK NEARLY AS IMPRESSIVE. ANY ACCUMULATIONS
SHOULD BE MINOR.

OUTSIDE ANY LAKE SNOWS...SOME PARTIAL SUNSHINE SUNDAY ALONG WITH
SOME NUISANCE LIGHT SNOW SHOWERS OR FLURRIES.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
DURING SUNDAY NIGHT AND THE FIRST PART OF MONDAY...WEAK SURFACE
RIDGING WILL BUILD NORTHEASTWARD ACROSS OUR AREA...ALONG WITH
INCREASING AMOUNTS OF DRY AIR AND SUBSIDENCE. THIS WILL PROMOTE DRY
AND QUIET WEATHER ACROSS THE BULK OF THE AREA...WHILE ALSO HELPING
TO GRADUALLY SHUT DOWN ANY LINGERING LAKE EFFECT SNOW SHOWERS
EAST/EAST-SOUTHEAST OF LAKE ONTARIO. INITIALLY...WE STILL EXPECT
ENOUGH MOISTURE AND A HIGH ENOUGH /~ 7 KFT/ CAP TO BE IN PLACE TO
WARRANT A CONTINUATION OF LIKELY POPS AND MINOR ADDITIONAL
ACCUMULATIONS THROUGH THE FIRST HALF OF SUNDAY NIGHT...BEFORE THE
INCREASINGLY UNFAVORABLE ENVIRONMENT LEADS TO THIS ACTIVITY FALLING
APART BETWEEN OVERNIGHT SUNDAY NIGHT AND MONDAY MORNING.

MONDAY AFTERNOON AND NIGHT...OUR ATTENTION WILL TURN TO A MODERATELY
STRONG SHORTWAVE THAT WILL BE IN THE PROCESS OF SLIDING EASTWARD
ACROSS CHICAGO AND INTO THE FAR SOUTHERN GREAT LAKES...AND ITS
ASSOCIATED SURFACE LOW THAT WILL BE LIFTING EAST-NORTHEAST ACROSS
THE OHIO VALLEY. OVER THE PAST 24 HOURS...THE MODEL GUIDANCE HAS
GENERALLY TRENDED STRONGER...FASTER...AND FURTHER NORTH OVERALL WITH
THIS SYSTEM...WITH THE NAM/GFS/GEM/ECMWF GUIDANCE NOW ALL INDICATING
THE MID LEVEL WAVE PASSING OVERHEAD OR JUST TO OUR SOUTH...WITH THE
SURFACE LOW TRACKING EAST ACROSS PENNSYLVANIA. ON SUCH A
TRACK...THIS SYSTEM WOULD BRING A WIDESPREAD ACCUMULATING SNOWFALL
TO MUCH OF OUR REGION SOMETIME BETWEEN LATER MONDAY AFTERNOON AND
CHRISTMAS MORNING...THOUGH THE EXACT TIMING OF THIS IS STILL
SOMEWHAT IN QUESTION GIVEN CONTINUED DISCREPANCIES IN TIMING BETWEEN
THE VARIOUS MODELS...WITH THE NAM/GFS REMAINING ON THE FASTER SIDE
OF THE GUIDANCE ENVELOPE AND THE ECMWF ON THE SLOWER SIDE.

THE ABOVE TIMING DIFFERENCES NOTWITHSTANDING...AT THIS POINT FEEL
ENOUGH OF A MODEL CONSENSUS HAS EMERGED TO INDICATE A PERIOD OF
LIKELY POPS FOR ALL AREAS SOUTH OF LAKE ONTARIO BETWEEN MONDAY
EVENING AND EARLY CHRISTMAS MORNING...WITH PROGRESSIVELY LOWER
CHANCE PROBABILITIES INDICATED WITH INCREASING NORTHWARD EXTENT
ACROSS THE NORTH COUNTRY. THROWING OUT THE 12Z GEM...WHICH STILL
APPEARS OVERLY AMPLIFIED AND THEREFORE OVERLY GENEROUS WITH ITS QPF
PER HPC...A CONSENSUS OF THE NAM/GFS/ECMWF SUGGESTS THE POTENTIAL FOR
AS MUCH AS TWO TENTHS TO A THIRD OF AN INCH OF QPF OUT OF THIS
SYSTEM SOUTH OF LAKE ONTARIO...WITH PROGRESSIVELY LESSER AMOUNTS
FURTHER NORTH. THIS WOULD IN TURN TRANSLATE INTO A GENERAL SNOWFALL
OF 1-3"/2-4" FOR MUCH OF THE REGION SOUTH OF LAKE ONTARIO BETWEEN
CHRISTMAS EVE AND CHRISTMAS MORNING...WITH EVEN LOW-END ADVISORY
CRITERIA AMOUNTS NOT ENTIRELY OUT OF THE QUESTION ACROSS THE HIGHER
TERRAIN OF THE FINGER LAKES AND SOUTHERN TIER SHOULD THE MORE ROBUST
NAM/GFS SOLUTIONS VERIFY. WHILE ITS STILL WAY TOO FAR OUT AND ACCUMS
APPEAR TOO MARGINAL FOR ANY FLAGS JUST YET...WILL ELECT TO ADD A
MENTION OF THIS SYSTEM TO THE HWO...CONSIDERING BOTH THE HOLIDAY
TIMING AND RECENT MODEL TRENDS TOWARD STRONGER MID LEVEL/SURFACE
WAVES.

AFTER THIS LOW DEPARTS TO OUR EAST CHRISTMAS MORNING...HIGH PRESSURE
AND DRIER AIR LOOKS TO AGAIN BUILD ACROSS THE REGION FOR CHRISTMAS
AFTERNOON AND CHRISTMAS NIGHT...BRINGING A RETURN TO DRY AND BENIGN
WEATHER TO CLOSE OUT THE SHORT TERM PERIOD.

IN TERMS OF TEMPERATURES...EXPECT READINGS TO AVERAGE FROM NEAR TO
SLIGHTLY BELOW NORMAL THROUGH THE SHORT TERM PERIOD...WITH DAYTIME
HIGHS GENERALLY IN THE LOWER TO MID 30S MONDAY AND THE MID-UPPER 20S
TUESDAY...WHILE NIGHTTIME LOWS IN THE TEENS TO MID 20S SUNDAY/MONDAY
NIGHTS FALL BACK TO THE MID AND UPPER TEENS BY TUESDAY NIGHT...WITH
READINGS IN THE SINGLE DIGITS BECOMING COMMON ACROSS THE NORTH
COUNTRY.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
FOR THE MIDDLE AND LATTER PORTIONS OF NEXT WEEK...THE MEDIUM RANGE
GUIDANCE PACKAGES ALL SUGGEST ANOTHER SIGNIFICANT WINTER STORM
AFFECTING MUCH OF THE EASTERN THIRD OF THE NATION...WITH THIS
FEATURE PASSING BY SOMEWHERE TO OUR SOUTHEAST. OVER THE COURSE OF
THE PAST 24 HOURS...THE ECMWF AND GFS HAVE COME INTO CONSIDERABLY
BETTER AGREEMENT ON THE TRACK OF THIS SYSTEM...WITH BOTH NOW
TRACKING THIS FEATURE FROM THE TENNESSEE VALLEY TO THE DELMARVA
REGION ON WEDNESDAY AND THE MAINE COAST ON THURSDAY...THEN OUT INTO
THE CANADIAN MARITIMES ON FRIDAY. THIS TRACK IS MUCH ALONG THE LINES
SHOWN BY THE MORE CONSISTENT ECMWF OVER THE PAST 48 HOURS...AND
WOULD SUGGEST A POTENTIALLY SIGNIFICANT SYNOPTIC-SCALE SNOW EVENT
FOR OUR REGION BETWEEN WEDNESDAY AND THURSDAY...FOLLOWED BY A
TRANSITION TO SOME LEFTOVER UPSLOPE AND LIMITED LAKE-EFFECT SNOWS
THURSDAY NIGHT THAT WOULD THEN WIND DOWN ON FRIDAY. MEANWHILE...THE
12Z GEM GLOBAL REMAINS MUCH FURTHER SOUTH AND CONTINUES TO SHOW
LITTLE IF ANY IMPACT AT ALL FOR OUR REGION...HOWEVER THIS SOLUTION
IS INCREASINGLY BECOMING AN OUTLIER AS IT HAS ONLY MINIMAL SUPPORT
FROM THE GEFS ENSEMBLES...MOST OF WHICH TEND TO FAVOR A SCENARIO
ALONG THE LINES OF THE ECMWF/GFS.

WITH ALL OF THE ABOVE IN MIND...WILL BUMP POPS UP FOR WEDNESDAY AND
THURSDAY TO THE LIKELY RANGE...AS WELL AS ADD AN INITIAL MENTION OF
THIS SYSTEM TO THE HWO GIVEN ITS IMMEDIATE POST-CHRISTMAS
TIMING...WHICH COULD POTENTIALLY HAVE A HUGE IMPACT ON ANYONE
TRAVELING IMMEDIATELY AFTER THE HOLIDAY. AFTER THAT...WILL GRADUALLY
TAPER OFF PRECIP CHANCES TO CHANCE AND BELOW THURSDAY NIGHT AND
FRIDAY AS HIGH PRESSURE AND DRIER AIR BUILD IN BEHIND THE DEPARTING
SYSTEM. LATE IN THE PERIOD...BOTH THE GFS AND ECMWF SUGGEST YET
ANOTHER SYNOPTIC SYSTEM PUSHING INTO THE REGION ON SATURDAY...FOR
WHICH LOW CHANCES OF SNOW SHOWERS WILL BE IN THE FORECAST.

WITH RESPECT TO TEMPERATURES...THERE IS MUCH HIGHER CONFIDENCE IN
SEASONABLY BUT NOT UNUSUALLY COLD READINGS CONTINUING RIGHT THROUGH
THIS TIME FRAME...WITH NONE OF THE MODEL GUIDANCE SHOWING ANY SIGN
OF OVERLY COLD AIR ANYWHERE NEAR OUR REGION.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
LINGERING IFR CONDITIONS IN SNOW AND BLOWING SNOW FROM KSYR TO KART
THE REMAINDER OF THE DAY. THESE CONDITIONS WILL IMPROVE TO MVFR BY
LATE IN  THE DAY AND MAY EVEN REACH VFR. MVFR CONDITIONS LIKELY TO
REMAIN AT KJHW IN LINGERING LAKE SNOWS AND BLOWING SNOW.
KBUF/KIA/KROC SHOULD REMAIN LARGELY VFR.

THERE IS A POTENTIAL FOR LAKE EFFECT SNOWS TO REDEVELOP SOUTHEAST OF
THE LAKES TONIGHT. ANY ACTIVITY OFF OF LAKE ERIE SHOULD BE LIGHT AND
POORLY ORGANIZED WITH ONLY MVFR CONDITIONS POSSIBLE...HOWEVER
SOUTHEAST OF LAKE ONTARIO THE LONGER FETCH AND POTENTIAL FOR A
CONNECTION TO GEORGIAN BAY COULD RESULT IN PERIODS OF MVFR WITH
OCCASIONAL IFR CONDITIONS TONIGHT...PARTICULARLY AROUND KFZY.

OUTLOOK...
SUNDAY... MVFR WITH POSSIBLE IFR IN LAKE EFFECT SNOW
SHOWERS...MAINLY SOUTHEAST OF LAKE ONTARIO. MAINLY VFR ELSEWHERE.
MONDAY...MAINLY VFR WITH CHANCE OF LINGERING LAKE EFFECT SNOW
SHOWERS SE OF LAKE ONTARIO EARLY.
CHRISTMAS...MVFR/VFR WITH A CHANCE OF SNOW.
WEDNESDAY...DETERIORATING TO MVFR AND IFR IN DEVELOPING SNOW
THURSDAY...MVFR WITH A CHANCE OF SNOW.

&&

.MARINE...
THE GRADIENT IS CONTINUING TO GRADUALLY RELAX AS THE SURFACE HIGH
TO THE WEST ATTEMPTS TO BUILD INTO THE GREAT LAKES. THE GRADIENT
IS STILL TIGHT ENOUGH TO CONTINUE THE GALES WARNINGS INTO THIS
EVENING ON LAKE ONTARIO FROM THE NIAGARA RIVER TO MEXICO BAY.
WINDS HAVE LOWERED ENOUGH TO DISCONTINUE THE GALES ON LAKE ERIE.
FOLLOWING THE GALES...SMALL CRAFT CONDITIONS WILL REMAIN THROUGH
SUNDAY AS A BRISK WESTERLY FLOW PERSISTS. EXPECT WINDS/WAVES TO
DIMINISH MORE FULLY BY MONDAY AS HIGH PRESSURE MOVES OVERHEAD.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW ADVISORY FROM 1 AM TO 6 PM EST SUNDAY FOR
     NYZ006-008.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EST THIS EVENING FOR LEZ020.
         SMALL CRAFT ADVISORY UNTIL 5 PM EST SUNDAY FOR LEZ040-041.
         SMALL CRAFT ADVISORY UNTIL 11 PM EST THIS EVENING FOR
         LOZ030.
         GALE WARNING UNTIL 10 PM EST THIS EVENING FOR LOZ042>044-
         062>064.
         SMALL CRAFT ADVISORY UNTIL 3 AM EST MONDAY FOR LOZ045.

&&

SYNOPSIS...TMA
NEAR TERM...TMA
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...TMA/WOOD
MARINE...TMA
Hazardous weather outlook, Dec 22, 3:46 PM EST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
346 PM EST SAT DEC 22 2012

NYZ006-008-232100-
OSWEGO-LEWIS-
346 PM EST SAT DEC 22 2012

...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 1 AM TO 6 PM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

LATER NEXT WEEK...A STRONG STORM SYSTEM IS EXPECTED TO LIFT
NORTHEAST FROM THE TENNESSEE VALLEY ACROSS THE MID ATLANTIC AND
NORTHEASTERN STATES. THIS SYSTEM HAS THE POTENTIAL TO BRING A
WIDESPREAD SIGNIFICANT SNOWFALL TO THE ENTIRE REGION WEDNESDAY AND
THURSDAY...WHICH IF REALIZED WOULD HAVE A SIGNIFICANT IMPACT ON
POST-CHRISTMAS TRAVEL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ007-232100-
JEFFERSON-
346 PM EST SAT DEC 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LATER NEXT WEEK...A STRONG STORM SYSTEM IS EXPECTED TO LIFT
NORTHEAST FROM THE TENNESSEE VALLEY ACROSS THE MID ATLANTIC AND
NORTHEASTERN STATES. THIS SYSTEM HAS THE POTENTIAL TO BRING A
WIDESPREAD SIGNIFICANT SNOWFALL TO THE ENTIRE REGION WEDNESDAY AND
THURSDAY...WHICH IF REALIZED WOULD HAVE A SIGNIFICANT IMPACT ON
POST-CHRISTMAS TRAVEL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>005-010>014-019>021-085-232100-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE-
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
346 PM EST SAT DEC 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LATER MONDAY AND MONDAY NIGHT...A LOW PRESSURE SYSTEM IS EXPECTED TO
TRACK EAST ACROSS PENNSYLVANIA AND BRING A WIDESPREAD ACCUMULATING
SNOWFALL TO MUCH OF THE AREA. AT THIS TIME...THE POTENTIAL FOR A FEW
TO SEVERAL INCHES OF SNOW EXISTS FOR AREAS SOUTH OF LAKE ONTARIO...
WHICH COULD HAVE SOME IMPACT ON HOLIDAY TRAVEL.

LATER NEXT WEEK...A SECOND AND STRONGER STORM SYSTEM IS EXPECTED TO
LIFT NORTHEAST FROM THE TENNESSEE VALLEY ACROSS THE MID ATLANTIC
AND NORTHEASTERN STATES. THIS SYSTEM HAS THE POTENTIAL TO BRING A
WIDESPREAD SIGNIFICANT SNOWFALL TO THE ENTIRE REGION WEDNESDAY AND
THURSDAY...WHICH IF REALIZED WOULD HAVE A SIGNIFICANT IMPACT ON
POST-CHRISTMAS TRAVEL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-045-065-SLZ022-024-232100-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
346 PM EST SAT DEC 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ042>044-062>064-232100-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
346 PM EST SAT DEC 22 2012

...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

JJR

In the hours before

Special weather statement, Dec 22, 10:06 AM EST, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1006 AM EST SAT DEC 22 2012

NYZ019>021-221615-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...WELLSVILLE
1006 AM EST SAT DEC 22 2012

...LIGHT TO MODERATE SNOW AND BLOWING SNOW THIS MORNING...

LIGHT TO AT TIMES MODERATE SNOW ALONG WITH GUSTY WINDS OF UP TO 35 MPH
ACROSS REGION THIS MORNING. SNOWFALL RATES OF BETWEEN A QUARTER
UP TO HALF AN INCH PER HOUR...ESPECIALLY ACROSS HIGHER TERRAIN
THROUGH 11 AM. SNOWFALL AND BLOWING SNOW ACROSS THE REGION WILL
REDUCE VISIBILITIES TO LESS THAN A MILE IN AREAS AND WILL CREATE
SNOW COVERED ROADS MAKING FOR DIFFICULT DRIVING
CONDITIONS...SPECIFICALLY ACROSS MOST SECONDARY ROADS. MOTORISTS
SHOULD USE EXTREME CAUTION IF TRAVELING THROUGH THESE AREAS AND
ALLOW EXTRA TIME TO GET TO THEIR DESTINATIONS.

NYZ012-085-221615-
WYOMING-SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...ORCHARD PARK...SPRINGVILLE
1006 AM EST SAT DEC 22 2012

...LIGHT TO MODERATE SNOW AND BLOWING SNOW THIS MORNING...

LIGHT TO AT TIMES MODERATE SNOW ALONG WITH GUSTY WINDS OF UP TO 35 MPH
ACROSS REGION THIS MORNING. SNOWFALL RATES OF BETWEEN A QUARTER
UP TO HALF AN INCH PER HOUR...ESPECIALLY ACROSS HIGHER TERRAIN
THROUGH 11 AM. SNOWFALL AND BLOWING SNOW ACROSS THE REGION WILL
REDUCE VISIBILITIES TO LESS THAN A MILE IN AREAS AND WILL CREATE
SNOW COVERED ROADS MAKING FOR DIFFICULT DRIVING
CONDITIONS...SPECIFICALLY ACROSS MOST SECONDARY ROADS. MOTORISTS
SHOULD USE EXTREME CAUTION IF TRAVELING THROUGH THESE AREAS AND
ALLOW EXTRA TIME TO GET TO THEIR DESTINATIONS.
Special weather statement, Dec 22, 10:09 AM EST, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1009 AM EST SAT DEC 22 2012

NYZ003>005-013-014-221615-
MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-
INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN...
GENESEO...CANANDAIGUA
1009 AM EST SAT DEC 22 2012

...MODERATE TO HEAVY SNOW AND BLOWING SNOW THIS MORNING...

SNOW...MODERATE TO HEAVY AT TIMES ALONG WITH GUSTY WINDS OF UP TO
35 MPH ACROSS THE EASTERN LAKE ONTARIO REGION THIS MORNING.
SNOWFALL RATES OF UP TO AN INCH PER HOUR WILL BE POSSIBLE ACROSS
THE REGION THROUGH 11 AM. SNOWFALL AND BLOWING SNOW ACROSS THE
REGION WILL REDUCE VISIBILITIES TO LESS THAN A MILE AND WILL
CREATE SNOW COVERED ROADS MAKING FOR DIFFICULT DRIVING
CONDITIONS...ESPECIALLY ACROSS INTERSTATE 81 FROM SYRACUSE TO
CLAYTON AND MOST SECONDARY ROADS. MOTORISTS SHOULD USE EXTREME
CAUTION IF TRAVELING THROUGH THESE AREAS AND ALLOW EXTRA TIME TO
GET TO THEIR DESTINATIONS.
Special weather statement, Dec 22, 11:06 AM EST, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1106 AM EST SAT DEC 22 2012

NYZ004-005-014-221715-
WAYNE-NORTHERN CAYUGA-ONTARIO-
INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN...CANANDAIGUA
1106 AM EST SAT DEC 22 2012

...LIGHT TO MODERATE SNOW AND BLOWING SNOW LATE THIS MORNING...

LIGHT TO AT TIMES MODERATE SNOW ALONG WITH GUSTY WINDS OF UP TO 35 MPH
ACROSS REGION LATE THIS MORNING. SNOWFALL RATES OF BETWEEN A
QUARTER UP TO HALF AN INCH PER HOUR THROUGH NOON. SNOWFALL AND
BLOWING SNOW ACROSS THE REGION WILL REDUCE VISIBILITIES TO LESS
THAN A MILE IN AREAS AND WILL CREATE SNOW COVERED ROADS MAKING FOR
DIFFICULT DRIVING CONDITIONS. MOTORISTS SHOULD USE EXTREME
CAUTION IF TRAVELING THROUGH THESE AREAS AND ALLOW EXTRA TIME TO
GET TO THEIR DESTINATIONS.

NYZ006>008-221715-
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
1106 AM EST SAT DEC 22 2012

...MODERATE TO HEAVY SNOW AND BLOWING SNOW LATE THIS MORNING...

SNOW...MODERATE TO HEAVY AT TIMES ALONG WITH GUSTY WINDS OF UP TO
35 MPH ACROSS THE EASTERN LAKE ONTARIO REGION LATE THIS MORNING.
SNOWFALL RATES OF UP TO AN INCH PER HOUR WILL BE POSSIBLE ACROSS
THE REGION THROUGH NOON. SNOWFALL AND BLOWING SNOW ACROSS THE REGION
WILL REDUCE VISIBILITIES TO LESS THAN A MILE AND WILL CREATE SNOW
COVERED ROADS MAKING FOR DIFFICULT DRIVING CONDITIONS...ESPECIALLY
ACROSS INTERSTATE 81 FROM SYRACUSE TO CLAYTON AND MOST SECONDARY
ROADS. MOTORISTS SHOULD USE EXTREME CAUTION IF TRAVELING THROUGH
THESE AREAS AND ALLOW EXTRA TIME TO GET TO THEIR DESTINATIONS.
Special weather statement, Dec 22, 11:08 AM EST, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1108 AM EST SAT DEC 22 2012

NYZ019>021-221715-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...WELLSVILLE
1108 AM EST SAT DEC 22 2012

...LIGHT TO MODERATE SNOW AND BLOWING SNOW THIS MORNING...

LIGHT TO AT TIMES MODERATE SNOW ALONG WITH GUSTY WINDS OF UP TO 35 MPH
ACROSS REGION LATE THIS MORNING. SNOWFALL RATES OF BETWEEN A
QUARTER UP TO HALF AN INCH PER HOUR THROUGH NOON. SNOWFALL AND
BLOWING SNOW ACROSS THE REGION WILL REDUCE VISIBILITIES TO LESS
THAN A MILE IN AREAS AND WILL CREATE SNOW COVERED ROADS MAKING FOR
DIFFICULT DRIVING CONDITIONS...ESPECIALLY ACROSS MOST SECONDARY
ROADS. MOTORISTS SHOULD USE EXTREME CAUTION IF TRAVELING THROUGH
THESE AREAS AND ALLOW EXTRA TIME TO GET TO THEIR DESTINATIONS.
Special weather statement, Dec 22, 12:12 PM EST, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1212 PM EST SAT DEC 22 2012

NYZ006>008-221815-
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
1212 PM EST SAT DEC 22 2012

...SNOW AND BLOW SNOW THIS AFTERNOON...

 SNOW AND BLOWING SNOW WILL CONTINUE TO FALL ACROSS THE EASTERN
LAKE ONTARIO REGION THIS AFTERNOON. SNOWFALL RATES OF UP TO AN
INCH PER HOUR CAN BE EXPECTED THROUGH 1 PM...ESPECIALLY INLAND
AWAY FROM THE LAKE ONTARIO SHORE AND ACROSS TUG HILL. THE SNOWFALL
AND BLOWING SNOW WILL REDUCE VISIBILITIES TO LESS THAN A MILE
MAKING FOR DIFFICULT DRIVING CONDITIONS ACROSS ALREADY SNOW
COVERED AND ICY ROADWAYS. IF YOU MUST TRAVEL DRIVERS ARE URGED TO
SLOW DOWN AND USE EXTREME CAUTION WHILE DRIVING TO THEIR
DESTINATIONS.

NYZ004-005-221815-
WAYNE-NORTHERN CAYUGA-
INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN
1212 PM EST SAT DEC 22 2012

...SNOW AND BLOW SNOW THIS AFTERNOON...

 SNOW AND BLOWING SNOW WILL CONTINUE TO FALL ACROSS WAYNE AND
NORTHERN CAYUGA THIS AFTERNOON. SNOWFALL RATES OF UP TO HALF AN INCH
PER HOUR CAN BE EXPECTED THROUGH 1 PM. THE SNOWFALL AND BLOWING
SNOW WILL REDUCE VISIBILITIES TO LESS THAN A MILE MAKING FOR
DIFFICULT DRIVING CONDITIONS ACROSS ALREADY SNOW COVERED AND ICY
ROADWAYS. IF YOU MUST TRAVEL DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTREME CAUTION WHILE DRIVING TO THEIR DESTINATIONS.
Local storm report, Dec 22, 1:16 PM EST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
116 PM EST SAT DEC 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 AM     NON-TSTM WND GST 3 WNW IRONDEQUOIT       43.25N  77.59W
12/22/2012  M58 MPH          MONROE             NY   C-MAN STATION

&&

EVENT NUMBER BUF1200402

AR

Nearby

Lake Effect Snow Advisories in New York, 2012Every lake effect snow advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.